How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chauhan Your Own Question
Dr. Chauhan
Dr. Chauhan, Doctor
Category: Medical
Satisfied Customers: 1461
Experience:  +26 years exp. Reviewer of top medical journals. Listed in Who's Who of the World.
15267337
Type Your Medical Question Here...
Dr. Chauhan is online now
A new question is answered every 9 seconds

My whole mouth and tongue feels like it is on fire. It burns

Resolved Question:

My whole mouth and tongue feels like it is on fire. It burns so bad and most things I put in my mouth irritate it. i went to my Dr. who really said it was alittle red and had a few cracks in the tongue. he wasn't sure what it is but put me on Nystatin in case of thrush. I have used it for 5 days with no relief. In fact the Nystatin burns so bad I think it makes it feel worse. I have heard about a rinse of Maalox and Benadryl and wondered if that might help. Any suggestions?
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. Chauhan replied 7 years ago.

Hello & Welcome to Just Answer,

For how long are you having these problems?

Any other symptoms?

Any anxiety/ stress?

Are you using dentures? Any problems there?

Are you diabetic?

Any recent illness?

Any other medical issues/ significant history?

Thanks. Shall be waiting for your reply.

Customer: replied 7 years ago.

I have been having this for just over a week now. I have been using the Nystatin for 5 days so far. I do have very dry mouth and was treated a month ago with a Bactroban/Sinus Nasal Spray mixture for very dry nasal passages.

I do have Gerds & Barretts but haven't had any burning coming up the throat (throat isn't sore), I had a new cap put in by Dentist 2 weeks ago but have had many done in the past.

I also have a rash on the shins of my legs which is very itchy and was told it's from dry skin.

I stopped my Pepcid and multi vitamins on Tuesday thinking it might be a reaction (I'm allergic to alot of meds) and am only taking Tylenol everyday for pain (I have DDD and was told fibro). I had 2 laminectomies at L5/S1 back in 2001 for hermiated disk.

All bloodwork is fine except for low Vit. D and borderline low B12 and magnesium but was told not to worry about it.

I do have elavated urine for 5HIAA and have had 2 scans looking for a carcinoid, which showed nothing. I do have a lesion on the pons area of the brain that is monitored every 6 months but hasn't changed in 3 years. They have checked all this as I have episodes of trermors and weakness which come and go.

I did test positive for Human Granulocytic Ehrlichiosis 2 years ago and I did 10 days of antibiotics before I had an allergic reaction and had to stop, but was told not to worry about it as it was an old infection.

I have been told I do have TMJ but don't seem to have any pain related to that. I do have continued muscles aches and they are always tight and sore.

If you have any other questions please let me know. Thanks

No diabeties or dentures.

Expert:  Dr. Chauhan replied 7 years ago.

Thanks for the additional details. I am sorry to know all your conditions. Well having gone through all your descriptions, I think that we could be dealing with the following possibilities:

(a) Thrush .

(b) Burning mouth syndrome. Please have a look at this web resource that provides authentic details about this condition:

http://www.nidcr.nih.gov/OralHealth/Topics/Burning/BurningMouthSyndrome.htm

Please get yourself checked up thoroughly by your doctor, and a dentist’s consult would also help.

I hope that it helps. Best wishes. Kindly feel free to enquire if you have any remaining concerns or doubts and it would be my privilege to try helping you as much as I can.

…………………………………………………….

Only by clicking on “Accept” will the amount that you have deposited with Just Answer be released to the doctor’s account for his time and effort.

Dr. Chauhan and 4 other Medical Specialists are ready to help you